In Pain.😢

Hi all my Lupee friends. Just wanting to tell you a little about me.

I Was diagnosed with Lupas 17 years ago just after my daughter was born. I also have MyastheniaGravis, 1st degree heart block, headaches, ITP, Depression and Anxiety.

My Lupas has been manageable for the last 6 years, it just mainly attacked my feet and hands a little. But up until 2 weeks ago, this flare up has just been the worst, every joint is affected even my teethe. I have raised fluid bumps appearing on my wrists, my fingers go numb( not for long), my feet go numb at times. I can't bend my wrists, my wrists crack even when I dry a cup.

I havnt been under a Rhumy for years but think it's time i did go. I'm not on any meds at present, just on the real bad days I may take 5 mg prednisilone. I am so sick n tired of being in pain all the time. What drugs have you found that has helped you.? I wish you all the best of luck🍀🍀, and hope that you are all having a good day.

Cheers from Australia.❤️

22 Replies

  • Hi Razoo, sounds like you really need to see this Rheumy! Maybe he will suggest a higher dose of predisolone - it helped me! I'm off them atm as I am stable, I have raynauld's badly so have had to have iloprost instrovenious for 6 hrs a day for 5 days that help warm them up, my hands go white even if I hold a teaspoon so it's pressure as well as cold. I am taking hydroxychloroquine and it seems to keep me in check although I am in pain all the time with lupus Myositis so taking paracetamol every day to take the edge off. I really hope you see him soon and that he helps you get more stable. Take care!

  • I have raynauds too but iloprost didnt help d infusion was too painful 4 me to handle so i had plasma exchange and ritoximab. I really hope to find smthing that will treat my fingers permantely.

  • Thankyou Ladybird 1964, I hate Prednisilone because of the weight issue, I am also scared to see a Rhumy in case they find something else wrong with me.

    Hugs to you. Hope you had a great day today.

  • What ever you do, please stop taking prednisone - it might be the cause of your problem, not a cure. You should go to your doctor and ask to be referred to the hospital. When you do see a specialist there ask for an MRI scan to find out what your problem is. In the meantime, take paracetamol for your pains.

  • Please do not accept any medical advice from ripon1756 and instead consult with a medical professional. If you have been regularly taking prednisilone then it can be dangerous to suddenly stop taking it and should be done so gradually under guidance from your doctor. In addition, I would be cautious taking paracetamol without a doctors approval if you have kidney involvement, which it could exacerbate.

  • I accept you know all about Lupus but I doubt if you have had AVN as the result of being given Presidone several years previously. As a result of having AVN and being in agonising pain, I had to have both my hip bones replaced. Therefore, I hope you can understand my distrust of steroids and stop trying to undermine people's personal opinion. If you could only find time to read on Twitter and Facebook all the pain and suffering many people have had to endure with AVN caused more often than not from steroids.

  • I'm aware of the nasty side effects that steroids can cause and I'm also aware of the negative implications that not taking them can have for some people with lupus. I'm merely encouraging you not to provide medical advice to other members of this community please. It needs to be remembered that lupus is a complicated and variable illness and each patient has different needs.

  • Hi Paul,

    I would never deem to give medical advice as I'm sure you wouldn't either.

    I don't know whether you know anything about Avascular Necrosis - most people don't including doctors (only orthopaedic surgeons) but I've explained it to Razoo which I hope is o.k. with you.

    I consider there is far too much publicity about certain illnesses and not enough credence to others, which I believe is totally unfair.

  • Yes I do understand your distrust of steroids. What is ANA? There's a lot I don't know, as far as tests go because I havnt been under the guidance of a Rheumy.

  • Oops sorry AVN.

  • Thank you Paul Howard, I know about the stopping it suddenly, but I only take it occasionally.

    Take care

  • Hi Ripon 1756, It's highly unlikely that Prednisilone is the cause, as it helps me so much, I just don't like the side affects. I know long term use of this drug can cause other problems, which is what I don't want.

    I only take small doses like 5 mg. If I keep moving things aren't so bad.

    Take care.

  • Hi also have Sle and MG for MG I take mestinon, it is new drug I think but effective.

  • Hi Chorb, MG sux as well. Mestinon isn't a new drug it's been around for years.

    I hope you are having a great day. Hugs. ❤️

  • I understand how u feel. I am alway wrapped up in pain and i will i should find smthing to get rid of d pain. At the moment my entire joint hurts am exhausted even without doing anything. I am hydroxychloroquin, vit d? Pednisolone, tramadol and paracetamol, neifedipine. U shld see a rheumy so things cld get sorted good luck and God bless

  • Thank you ijeasike. Take care won't you? X

  • I am in USA ..I take small dose of pred when needed..I take tramodol and vicodin as needed..I hope you can get in to a rheumy and get some help..Feel better xx

  • Thank you Starbrightx3.


  • Gosh that's awful Razoo. I'm in Australia too. You must of course see a rheumatologist. It was a 5 year gap for me , we'll still is, have an appointment in August ...if it's not postponed yet again!

    There are medications and you certainly need them. I too self dose on prednisolone from 5 mg up depending on symptoms. He/ she will put you on Plaqenil and you need pain medication.

    All the best and do make the appointment, it's confronting but I've realised now, necessary.

  • Penelope-Mary, where abouts in Aus do you live? I'm in Melton victoria.

    Perhaps we can be FB friends.

  • Penelope-Mary, look me up on FB, my name is Rhonda Tracy Wood.

    I don't know how to upload a pic on here, otherwise I could send you my FB pic.

  • Hi Razoo,

    AVN means Avascular Necrosis, which is caused when blood doesn't circulate around the bone, mainly the hip bone and causes the bone to die. However it can also occur in the knees, shoulders or elbows, etc. As in my case, both hip bones had to be replaced. My orthopaedic surgeon did a CD operation first to try to save my bone but it was a total failure so I had to have THRs.

    If you have no problems by all means continue with your steroids. I was just one of the unlucky ones. Good luck.

You may also like...